• question-icon

    What causes muscle pain while on Hydrochlorothiazide?

default
Posted on Mon, 10 Jul 2017 in Hypertension and Heart Disease
Question: I have recently started HCTZ for my blood pressure. It gives me muscle and joint pain, I take 12.5 mg per day, the VA doctor said try it every other day, that dont help
doctor
Answered by Dr. Bhanu Partap 2 hours later
Brief Answer:
Do not switch the antihypertensives frequently

Detailed Answer:
Hello Sir

After going through the medical details provided by you, first of all I would like to tell you that antihypertensive medicines in majority of the patients takes time to get used to so if you keep on changing them frequently then your body will not not get adjusted to any one.

Apart from that every medicine has its own side effect so we have to adjust with it to get benefit from there usefulness.

HCTZ belongs to diuretic group of medicine which are know to cause electrolyte imbalance. Now electrolyte loss can cause fatigue, muscle aches can make you feel dizzy also. So its advisable to get your serum electrolytes levels checked 1 week after starting with HCTZ and wait for some time for your body to get used to it.

I hope this information will be helpful. Feel free to ask me back if you have any more doubts.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2939 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Electrolyte imbalance

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up...

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bhanu Partap
  • Q - Is blood pressure of 131/69 a cause for concern?

  • Q - Suggest remedies for pain in the left side of the chest

  • Q - What does this lipid profile test report indicate?

  • Q - What does a calcium level of 135 indicate?

  • Q - What causes fluctuations in BP readings?

  • Q - What does this ECG report indicate?

  • Q - What causes left-sided pain in the chest?

  • Q - What causes profuse sweating post a valve replacement heart surgery?

  • Q - Suggest treatment for pain in the testicle

  • Q - Is Sotalol intake 12 hours after missing a dose advisable?

backtotop2